Nebraska, 2002Damaging Wind in Nebraska, June 7, 2002
June 7, 2002 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 2:30 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 7 2002
FORECAST CHALLENGES...CONVECTION TONIGHT AND POTENTIAL FOR HVY
RAIN...TEMPS.
SYNOPSIS...LATEST SUBJECTIVE SURFACE ANALYSIS SHOWED THE BOUNDARY
BTWN ANW AND ONL WITH A LO CNTR IN SE SD. SFC TEMPERATURES WERE IN
THE UPR 80S TO LOWER 90S. SFC DEWPOINTS AT YKN/OKF/OLU WERE IN THE
LOWER 60S. IR STLT SHOWED AN ENHANCED AREA OF CLDS IN WRN NEB AND
HAVE WATCHED THIS FEATURE PUSH INTO NCNTRL NEB AND SD. 88-D MOSAIC
HAS A BAND OF -SHRA AND EMBEDDED -TSRA ALONG THE FNT
FORECAST...SHORT RANGES MODELS CONTINUE TREND OF THE CLOSED LOW OFF
THE WA COAST DROPPING INTO THE PACIFIC NW SAT AM AND THE GRT BASIN
AREA SUN...PUMPING UP THE RIDGE OVR THE MISSISSIPPI AND OHIO VALLEYS.
A COMPARISON OF THE SFC PATTERNS HAVE THE SFC FNT SLIPPING FURTHER
INTO NE NEB BEFORE LIFTING N INTO SD. THIS FNT IS FCST TO RMN TO
THE N OF THE FCST AREA KEEPING THE CWFA IN THE HOT AIR UNTIL ITS
PASSAGE.
TONIGHT MUCH OF THE FCST AREA IS UNDER THE SLIGHT RISK. BELIEVE
BEST RISK FOR SVR TO BE IN NE NEB. AS THIS IS WHERE THE BEST
CONVERGENCE...UVV...UPR LVL JET SUPPORT...AND INSTABILITY IS.
CORFIDI VECTORS INITIALLY HAVE STORMS LIFTING NE...THEN AFT 06Z SE.
DUE TO THE SLOW MOVEMENT OF THE STORMS...THE REDEVELOPMENT AND
REPEATED PASSAGE OF STORMS...AND HIGH PWS WILL HAVE TO MONITOR FOR
HEAVY RAIN. PER COORD WITH FSD...THEY HAVE DECIDED TO GO WITH A
FLASH FLOOD WATCH WHICH MAY COME TO YKN. FFG FOR OUR NRN COUNTIES
ARE IN THE 2-3 INCH RANGE AND IT HAS BEEN VERY DRY IN THAT PORTION
OF THE STATE...WITH THE EXCEPTION OF SOME LOCALIZED RAINS THIS PAST
WEEK. WITH THIS IN MIND...HAVE NOT GONE WITH A WATCH AS BELIEVE THE
BETTER RISK WILL BE A LITTLE FARTHER N. EXPECT SOME OF THESE STORMS
TO PRODUCE HEAVY RAIN AND HAVE INDICATED THIS IN THE ZONES. HAVE
SOME RISK OF TSRA FARTHER S AS THEY WILL TURN SE...BEST CONVERGENCE
AND MOISTURE AXIS IN SD THOUGH. LOWS TON IN THE 60S.
FOR SAT/SUN...HOT TEMPS TO REMAIN OF THE FCST AREA AND HIGHER
DEWPOINTS TO FIND THEIR WAY N WITH WINDY CONDITION EACH DAY. WILL
CONTINUE TO GO ABOVE GUID ON TEMPS. RECORDS 100 TO 102.HAVE
INCLUDED A SLIGHT RISK OF -TSRA SE SUN AFT AND SUN NIGHT.
IN LATER PERIODS...THE CLOSED UPR LOW LIFTS OUT ACRS MT/WY MON...AND
INTO SCNTRL CANADA TUE AND WED. THE LONGER RANGE MODELS CONTINUE TO
SLOW DOWN THE PASSAGE OF THE SFC FNT AND PROGRESSION OF THE UPR
LOW. DUE TO THE INTENSITY OF THIS STORM SYSTEM MON/TUE WILL HAVE TO
KEEP UP WITH POTENTIAL FOR SVR. BEYOND THIS PD..MAINLY DRY AND
COOLER TEMPS.
.OMA...NONE.
ZAPOTOCNY
In the hours before
Local storm report, Jun 7, 3:25 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
425 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 2 E VERDEL NE .75 INCH HAIL
06/07/02 KNOX REPORTED BY PUBLIC.Special weather statement, Jun 7, 4:10 PM CST, 1 hour 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT FRI JUN 7 2002
STORM SPOTTERS WILL BE NEEDED IN NORTHEAST NEBRASKA THIS EVENING
AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
AREA UNTIL 11 PM CDT. SPOTTERS MAY BE NEEDED AS FAR SOUTH AS
DAVID CITY AND THE OMAHA AREA LATER TONIGHT.
A COLD FRONT EXTENDING FRONT CENTRAL NEBRASKA INTO FAR SOUTHEAST
SOUTH DAKOTA WILL ACT AS A TRIGGER FOR THUNDERSTORMS. MOISTURE
AND LOW LEVEL CONVERGENCE ARE CONCENTRATED NEAR THE FRONT...
WHICH WILL INCREASE INSTABILITY NEARBY. SOME OF THE STORMS MAY
CONTAIN STRONG WINDS OR LARGE HAIL.
THE FRONT IS FORECAST TO MOVE SOUTH DURING THE EVENING HOURS...
BUT BEGIN TO MOVE BACK NORTH AS A WARM FRONT LATE TONIGHT.
THERE IS A CHANCE THAT THE FRONT WILL MOVE AS FAR SOUTH AS
EAST CENTRAL NEBRASKA BEFORE RETURNING NORTH.
HEAVY RAIN IS ALSO POSSIBLE IN NORTHEAST NEBRASKA...SINCE
THUNDERSTORMS ARE LIKELY TO BE CROSSING THE AREA FOR MUCH OF
THE NIGHT. LOCALIZED FLOODING IS POSSIBLE.
FOR THE REST OF THE WEEKEND...THE FRONT IS EXPECTED TO MOVE
NORTH INTO THE DAKOTAS. THIS WILL REDUCE THE THREAT OF ANY
THUNDERSTORMS OR SEVERE WEATHER IN EASTERN NEBRASKA AND
SOUTHWEST IOWA.
NEBRASKA
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
POLLACK
Thunderstorm Wind, Antelope
- When
- June 7, 5:44 PM CST
- Where
- Antelope County, Clearwater
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.167, -98.183
Thunderstorm wind gusts of close to 60 mph were estimated by law enforcement officials in Clearwater.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Nebraska, June 7, 2002$300,000 · 1 event
- Hail in Nebraska, June 7, 2002$120,000 · 1.75 in hail · 7 events
- Tornado and Hail in Nebraska, June 7, 2002$52,000 · F0 · 21 events
- Lightning Strike in Washington, June 7, 20021 injured · 1 event
- Hail in Minnesota, June 7, 20021 in hail · 4 events
- Hail and Damaging Winds in Minnesota, June 7, 200261 kt wind · 4 events
- Hail in South Dakota, June 7, 20021.75 in hail · 4 events
- Extreme Cold in California, June 7 to 8, 20023 events
- Extreme Cold in Oregon, June 7 to 8, 20023 events
- Flash Flooding and Lightning Strike in Georgia, June 7, 2002$500 · 3 events
- High Wind in California, June 7 to 8, 20023 events
- Hail and Damaging Wind in Minnesota, June 7, 200251 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303851.